CSN Login
Members Online: 0

You are here

Vision Floaters and/or Flashes??????

Always Hopeful
Posts: 234
Joined: May 2010

Hi all,

Has anyone experienced vision floaters and/or flashes while on carbo/taxol? I remember having flashes about 10 years ago. If my memory serves me correctly, my opthamologist explained that they were the result of the vitreous gel-like substance in the eye breaking away, something that happens as we age OR a symptom of some retinal problem.

I just completed my 2nd cycle of carbo every three weeks with taxol each week. Yesterday I started noticing some floaters (which "appear" usually in front of you)and now tonight I've noticed flashers on my left side. The only info I can find lists "vision changes" (but nothing specific) as a possible side effect of the carbo, but generally more of a problem for those over 65 (I'm 61).

It's now almost 9:30 pm in the NY area. I hope my eye doc has office hours tomorrow.

I'd appreciate hearing from anyone who has any info regarding this.

Thanks much.

Peace and Hope,

JJ

Ro10's picture
Ro10
Posts: 1579
Joined: Jan 2009

But I had the problem while I was getting the Taxol infusion. It was like shooting stars going out from my eyes. I also had dizziness and flushing at the same time. I had it when the increased the Taxol infusion to the usual rate. They stopped the infusion and gave me more pre- medications and then ran the Taxol at a slower rate, and I never had any other vision problems. My Taxol had to run over 5 hours instead of 2 hours.

One other time I had vision problems when I started a new BP medication. I had to stop that medication. Have you started any new medications besides the chemo?

I hope the "floaters" are better tomorrow and you don't have to see the eye doctor. You could probably call you chemo center and someone is probably on call, and they could answer your question. Good luck. In peace and caring.

Cindy Bear
Posts: 570
Joined: Jul 2009

Hello. My mom had some vision problems and dizziness I believe . It was due to one of the anti-nausea meds. When they switched her to a different med, the problem went away. Did they give you a printout of the different meds and what possible side effects are? I hope you get this sorted out and things get better. Take care.

nempark
Posts: 683
Joined: Apr 2010

I felt as though there was something in my eye. Went to the Dr. gave me eye
drops and that helped. don't worry, just a little side effect it will go. God bless and be well. You are doing fine. I am in NJ so we are neighbors.

Always Hopeful
Posts: 234
Joined: May 2010

Thank you for your responses.

I did call the Chemo Center and they strongly suggested I go to the ER because of the possible retinal issues. She did not, however, believe it had anything to do with the chemo.????? ER docs saw me at 10:45, took blood, did a somewhat rudimentary eye exam (admittedly) and consulted with an opthamalogist throughout the next two hours. Since my vision was 20/20 and the flashes were down to a minimum, they discharged me with the directive to see the ophthamalogist at 8am sharp this morning at her office to check out my retina. So I am now off to see her.

Again, I thank you all for sharing your experiences and providing continuing support.

Peace and Hope,

JJ

shortmarge
Posts: 296
Joined: Nov 2008

Yes, there was a few of us on this board that called it the kaladiscope (sp?) vision. Very strange but it does go away.

Always Hopeful
Posts: 234
Joined: May 2010

Well, I had a very thorough eye exam starting promptly at 8am, followed by a further look by a retinal specialist. Other the effects of aging (just what you want to hear when you're almost bald and very tired)and some extra tissue (explained to be like a wrinkle) behind my eye, the specialist did not think there was anything to be concerned about now...probably not for some time. There was no evidence of a tear or other disruption to the retina. Good news for sure. I need to follow up again in a month. When he told me about the wrinkle I couldn't help myself and said, "Oh, yeah, just like on my face!" And, these are the golden years???? I heard someone in the Chemo Unit say, "These are the tarnished years!" Well, guess what, I'm going out to buy some polish so I can work on getting untarnished!!! LOL

Getting ready now to go to my granddaughter's soccer game. It's as hot as Hades out there and quite humid but I can think of no better way to shine myself up!!!

Enjoy the weekend...and, again, thanks for your sharings.

Peace and Hope,

JJ

nempark
Posts: 683
Joined: Apr 2010

Yes Golden Years. What exactly does that mean? Tarnished of course. You made me laugh heartily. We will all untarnish. Good health to you. Hugs June

Always Hopeful
Posts: 234
Joined: May 2010

Hey, maybe we could adopt the name, The Untarnishables. No one or nothing is going to get us down! Not even the neutrogen shot I just had because of low blood numbers. Why? Because I'm an Untarnishable! Ah yes, the power of positive thinking!

Peace and Hope,

Joyce

nempark
Posts: 683
Joined: Apr 2010

Joyce, we are not going any where!!!!! Why? because we are the untarnishables. lot of love

Cecile Louise's picture
Cecile Louise
Posts: 135
Joined: Dec 2009

I can see us all, in capes and tights, striking a Super Hero pose, proclaiming, "We ARE the Untarnishables!!" and we are, you know!

Love to all my Super Hero Sisters,
Cecile

Always Hopeful
Posts: 234
Joined: May 2010

I just love that cat, Cecile. You can't help but smile when you see it! He or she has a very determined face...must be part of the FAU...Feline Association of Untarnishables!

Peace and Hope,
Joyce aka JJ

Subscribe to Comments for "Vision Floaters and/or Flashes??????"